MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EUR/UK RAIL CLAMP (SUPINE DSTRCTR SYS); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. EUR/UK RAIL CLAMP (SUPINE DSTRCTR SYS); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 72200670
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a hip ask the device's jaw broke causing a loss of traction.No instruments were inside the patient when the event occurred.The procedure was successfully completed with the same device.No significant delay or patient injury was reported.
 
Additional Manufacturer Narrative
Additional information was received that identified that this event should be re-evaluated for mdr reporting.The additional information received states that this device did not malfunction, the device that did fail is reported in mdr: 3003604053-2019-00110.The reassessment determined that the issue does not meet the threshold for reporting and is a non-reportable event.This report was made based upon information which smith & nephew had not been able to investigate or verify prior to the required reporting date.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.A photo of the damage was provided however a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product to look at.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.
 
Additional Manufacturer Narrative
H10: d4: additional information.

Brand Name
EUR/UK RAIL CLAMP (SUPINE DSTRCTR SYS)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8954002
Report Number3003604053-2019-00111
Device Sequence Number14053357
Product Code LXH
UDI-Device Identifier03596010578112
UDI-Public03596010578112
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200670
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer08/08/2019
10/01/2019
10/10/2019
Initial Report FDA Received Date09/02/2019
Supplement Report FDA Received Date09/05/2019
10/02/2019
10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1